MAUDE Adverse Event Report: EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 3F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TRAPEZOID TIBIAL TRAY SZ 3F/2T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-04-32
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526); Implant Pain (4561); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2008, patient underwent a left total knee replacement surgery and was implanted with an exactech knee system.At the time of the implant, the exactech knee system implanted into patient was in substantially the same condition as when it left defendants' control.In the ensuing time, patient began to suffer from symptoms associated with the defects of the exactech knee system as alleged in this complaint, including pain and lack of mobility.As a result of these symptoms, patient underwent a revision of the left total knee on (b)(6) 2020.Patient experiences, pain, lack of mobility, and enduring limitations on activities of daily living, quality of life and ability to perform work functions.Mechanical loosening of internal left knee prosthetic joint; worsening instability.Clear synovial fluid sent for aspirate.Femoral component was removed without any bone loss.Utilized a rongeur to pull the tibial directly out.It was in considerable varus subsidence medially.Significant metaphyseal bone osteolysis in tibial component.Revision left tka.Patient was awake, alert, and oriented in stable condition when transferred from pacu to floor.
 
Additional Manufacturer Narrative
Report number: 1038671-2023-00560 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00560.Concomitants: (b)(6), 244-02-03 - optetrak asy hi-flex ps cem fem, sz 3, left.(b)(6), 200-02-32 - three peg patella 32mm.(b)(6), 244-23-09 - optetrak hi-flex tibial insert sz 3 9mm.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, and tibial loosening or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRAPEZOID TIBIAL TRAY SZ 3F/2T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
MDR Report Key21082508
Report Number1038671-2025-00091
Device Sequence Number20939499
Product Code JWH
UDI-Device Identifier10885862047656
UDI-Public10885862047656
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2013
Device Catalogue Number204-04-32
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Initial Report FDA Received Date01/06/2025
Date Device Manufactured02/05/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale